Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 15, NWS Cheyenne, WY

September 27, 20064 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Sep 27, 2006, 3:15 AM MDT for 4 counties in Nebraska. It took effect at Sep 27, 2006, 10:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2006, 3:15 AM MDT (09:15 UTC)
In effect from
Sep 27, 2006, 10:00 AM MDT
Expired
Sep 27, 2006, 4:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 270914
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT WED SEP 27 2006

NEZ002-003-021-055-272300-
/O.NEW.KCYS.WI.Y.0015.060927T1600Z-060927T2300Z/
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...SIDNEY
315 AM MDT WED SEP 27 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT
THIS AFTERNOON.

A COLD FRONT WILL SWEEP ACROSS THE PANHANDLE THIS MORNING WITH 
STRONG AND GUSTY NORTHWEST WINDS EXPECTED TO DEVELOP BEHIND THIS 
FRONT BY LATE THIS MORNING. SUSTAINED WINDS FROM 25 TO 35 MPH ARE 
EXPECTED THROUGH MID-AFTERNOON WITH SOME GUSTS AROUND 45 MPH. THE 
WINDS WILL DECREASE LATE THIS AFTERNOON.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KCYS 272200
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT WED SEP 27 2006

NEZ002-003-021-055-272300-
/O.CAN.KCYS.WI.Y.0015.000000T0000Z-060927T2300Z/
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...SIDNEY
400 PM MDT WED SEP 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO STEADILY DIMINISH THROUGH THE EVENING...
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Sep 27, 2:17 AM MDT, 58 minutes earlier.

Area forecast discussion, Sep 27, 2:17 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
217 AM MDT WED SEP 27 2006

.SHORT TERM...A MOMENTARY BREAK FROM THE MILD WEATHER EXPECTED
ACROSS MUCH OF THE CWA TODAY AS ALBERTA CLIPPER TYPE SYSTEM
PLUNGES SSE OVER THE NRN AND CENTRAL PLAINS TODAY.  THIS WILL
DRIVE A COLD FRONT ACROSS THE CWA THIS MORNING KNOCKING ABOUT
15 DEGREES OFF MAXS FROM YESTERDAY...ESP E OF THE MTNS. STRONG
MID LEVEL NW FLOW WILL ALSO EXIST OVER THE NEB PANHANDLE CLOSER TO
THE SHORTWAVE AND WITH ENUF EXPECTED TO MIX DOWN HAVE POSTED A
WIND ADVY FOR THE CENTRAL PANHANDLE ZONES FOR LATE THIS MRNG TIL
LATE AFTN.  A FEW SHOWERS ALSO EXPECTED MAINLY OVER THE NE PANHANDLE
THIS MORNING WHERE MODEST LIFT WILL EXIST.  PCPN SHOULD END BY AFTN
BUT A FEW SHOWERS MAY POP UP ALONG THE LARAMIE RANGE THIS AFTN.
SKIES CLEARING OVER MOST OF THE CWA TONIGHT BUT SOME CLOUDS MAY
PERSIST OVER ERN WY WHERE SOME LOW LEVEL MOISTURE DEPICTED TO
REMAIN.  DRY AND WARMER THURSDAY.

.LONG TERM...UPCOMING SYNOPTIC PATTERN HAS BEEN FAIRLY CONSISTENT
OVER THE REGION FOR THE PAST NUMBER OF RUNS FOR MOST MODELS.  THE
UPPER LEVEL RIDGE ALONG THE WEST COAST AT 12Z FRIDAY WILL MOVE
EAST AND FLATTEN AND WILL BE OVER THE ROCKIES SATURDAY NIGHT AND
SUNDAY.  ANOTHER CLIPPER MOVES WELL EAST OF THE CWA ON FRIDAY
WITH ITS ASSOCIATED SURFACE COLD FRONT MOVING THROUGH THE EAST
PART OF THE CWA.  WITH THE REGION BEING ON THE ANTICYCLONIC SIDE
OF THE 300 MB JET ON FRIDAY THE WINDS WILL BE FAIRLY STRONG OVER
THE EAST PART OF THE CWA.  THE 18Z DGEX RUN PAINTED SOME LIGHT QPF
OVER THAT AREA ON FRIDAY AND FRIDAY NIGHT.  THE GFS IS DRY AND SINCE
IS PREFERRED WILL KEEP FRIDAY AND FRIDAY NIGHT DRY.  TEMPERATURES
WILL BE ABOVE NORMAL THURSDAY THROUGH SUNDAY OVER THE CWA AND NO
PRECIPITATION IS EXPECTED.  SOUTHWEST WIND FLOW ALOFT WILL BE OVER
THE ENTIRE CWA STARTING SUNDAY NIGHT AS THE RIDGE AXIS MOVES ONTO
THE PLAINS.  THIS WILL ALLOW AN INCREASE IN MAINLY MID AND UPPER
LEVEL MOISTURE THROUGH NEXT WEDNESDAY.  PRECIPITABLE WATER VALUES
ARE ALMOST AN INCH OVER MUCH OF THE CWA ON TUESDAY PER THE GFS.
THE 00Z MODEL RUNS NOW DEEPEN A TROUGH UPSTREAM OVER THE WESTERN
U.S. TUESDAY AND WEDNESDAY.  THE ASSOCIATED SURFACE COLD FRONT
MOVES THROUGH THE CWA ON MONDAY.  LAPSE RATES STEEPEN DURING THE
AFTERNOON AND EARLY EVENING HOURS OF MONDAY THROUGH WEDNESDAY AND
SO SHOWERS AND SOME THUNDERSTORMS CAN BE EXPECTED DURING THOSE
TIMES.  THE DAYTIME WINDS WILL ALSO PICK UP OVER THE WIND CORRIDOR
MONDAY AND TUESDAY WITH SOME GUSTS TO 35 MPH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVY LT THIS MRNG TIL LT AFTN ZNS 002..003..021..055.

&&

EMANUEL/WEILAND
Hazardous weather outlook, Sep 26, 12:00 PM MDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 PM MDT TUE SEP 26 2006

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-271100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
454 AM MDT TUE SEP 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>063-065-271100-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
454 AM MDT TUE SEP 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER ALNABY
AND CARBON COUNTIES ON MONDAY. SOUTHWEST WINDS WILL GUST TO
35 MPH OVER ALNAMY AND CARBON COUNTIES SUNDAY AND MONDAY
AFTERNOON AND WILL HELP RAISE THE FIRE DANGER IN THE LOWER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND/SOWKO

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.